Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 233, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 28, 2012, 8:05 PM CDT for 5 parishes in Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2012, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 28, 2012, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS54 KSHV 290105
SVRSHV
LAC013-049-061-069-127-290200-
/O.NEW.KSHV.SV.W.0233.120729T0105Z-120729T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
WESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
EASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 900 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RUSTON TO WINNFIELD...AND
MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
HODGE...NORTH HODGE...HODGE...QUITMAN...SIMSBORO...SALINE...LIBERTY
HILL...GOLDONNA AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3183 9259 3181 9273 3197 9275 3197 9301
3258 9290 3259 9288 3264 9286 3257 9250
TIME...MOT...LOC 0105Z 103DEG 11KT 3249 9261 3192 9271
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:25 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 4:25 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 425 PM CDT SAT JUL 28 2012 .DISCUSSION... THE FOUR STATE REGION WILL BE UNDER THE CONTROL OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS AND CENTRAL SECTIONS OF THE COUNTRY. THIS SYSTEM WILL PROVIDE HOT TEMPERATURES TO THE FORECAST AREA AND GIVEN THE DEW POINT TEMPERATURES AND RELATIVE HUMIDITY LEVELS HIGH HEAT INDEX VALUES. WITH A RISE AND FLUCTUATION OF THE DEW POINTS...HEAT INDEX VALUES COULD CLIMB TO HEAT ADVISORY LEVELS. AS DISTURBANCES ROUND THE EASTERN AND SOUTHERN PERIPHERY OF THE UPPER RIDGE OF HIGH PRESSURE...THERE MAY BE ISOLATED THUNDERSTORM DEVELOPMENT. HAVE INCLUDED SMALL CHANCES WHERE CONVECTION MAY OCCUR...BUT WITH A NORTHWEST FLOW PATTERN OUTFLOW BOUNDARIES COULD SEND THUNDERSTORMS OUTSIDE OF WHERE CURRENT RAIN CHANCES HAVE BEEN INSERTED. TOWARD NEXT WEEKEND A BROAD TROUGH OF LOW PRESSURE MOVES ACROSS THE NORTHERN AND CENTRAL SECTIONS OF THE COUNTRY AND MAY SEND SOME RELIEF IN THE FORM OF COOLER TEMPERATURES AND POSSIBLY BAND OF SHOWERS AND ISOLATED THUNDERSTORMS. /06/ && .AVIATION... CONCERNING THE ARKLATEX...VFR SHOULD PREVAIL FOR MUCH OF THE 00Z TAF PERIOD WITH A FEW/SCT HIGH BASED CU 6-8KFT. ALTHOUGH...A WEAK SFC OUTFLOW BOUNDARY STRETCHES FROM KLIT TO NEAR KMLU. A SMALL CLUSTER OF CBS IS IN THE VCTY AND OTHERS MAY JOIN IN WITH A DECENT CU FIELD. WE WILL AMEND KELD/KMLU IF NEED BE. OTHERWISE...BRIEF MVFR VIS FOR FG/HZ WOULD BE THE ONLY OTHER ISSUE. SFC WINDS ARE VARIABLE VEERING TO NE FOR SOME IN THE WAKE OF THE SFC BOUNDARY...5 KTS OR LESS FOR THE OVERNIGHT. ALOFT...WE SEE VEERING DOWN INTO THE LOWER LEVELS FROM BROAD NE FLOW 5-25KFT 20-40KTS SFC UP TO 5 IS NOW LIGHT NORTH. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 101 75 102 75 / 0 0 0 0 0 MLU 73 99 74 100 74 / 20 0 0 0 0 DEQ 75 104 74 104 75 / 0 0 0 0 0 TXK 74 102 74 103 75 / 0 0 0 0 0 ELD 73 102 74 102 75 / 20 0 0 0 0 TYR 76 102 76 102 77 / 0 0 0 0 0 GGG 75 101 75 102 76 / 0 0 0 0 0 LFK 74 100 76 100 76 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
Hazardous weather outlook, Jul 28, 12:17 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1217 PM CDT SAT JUL 28 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1217 PM CDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 06
In the hours before
Special weather statement, Jul 28, 6:06 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT SAT JUL 28 2012
LAZ013-014-021-282345-
CALDWELL-JACKSON-OUACHITA-
606 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...JACKSON AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
RICHWOOD...
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF RICHWOOD...OR 10
MILES SOUTHEAST OF BROWNSVILLE-BAWCOMVILLE...MOVING SOUTHWEST AT 20
MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 28, 6:19 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT SAT JUL 28 2012
LAZ018>020-290015-
GRANT-NATCHITOCHES-WINN-
619 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
MONTGOMERY...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF WINNFIELD...MOVING
SOUTHWEST AT 15 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Jul 28, 7:15 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ATLANTA 31.81N 92.74W
07/28/2012 E0.75 INCH WINN LA CO-OP OBSERVER
PENNY SIZED HAIL REPORTED IN ATLANTA.
&&
RWILLISLocal storm report, Jul 28, 7:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 13 NW COLUMBIA 32.23N 92.23W
07/28/2012 CALDWELL LA LAW ENFORCEMENT
TREE DOWN ON POWER LINE ALONG HIGHWAY 4.
&&
RWILLISLocal storm report, Jul 28, 7:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG DODSON 32.08N 92.66W
07/28/2012 WINN LA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN IN DODSON.
&&
RWILLISSpecial weather statement, Jul 28, 7:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT SAT JUL 28 2012
LAZ005-012-013-018-019-290200-
BIENVILLE-JACKSON-LINCOLN-NATCHITOCHES-WINN-
754 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...JONESBORO...RUSTON AND WINNFIELD...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RUSTON TO WINNFIELD...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 46 min |
| Jul 28, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 56 min |
| Jul 29, 2:23 AM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 5 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.